MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION ADVANIX BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00534680
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/29/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device has not been received for analysis.Upon receipt and completion of the problem analysis of the complaint device, if there is any further relevant information from that review, a supplemental medwatch will be filed.
 
Event or Problem Description
It was reported to boston scientific corporation that an advanix biliary stent was opened to be used for an endoscopic retrograde cholangiopancreatography (ercp) procedure to be performed on (b)(6) 2022.During the preparation, it was noted that the package was damaged and the seal was destroyed.The stent is no longer sterile and could not be used anymore.The procedure was successfully completed with another advanix biliary stent.There were no patient complications reported as a result of this event.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Block h6: medical device code a1801 captures the reportable event of contamination.Block h10: the returned advanix biliary stent was analyzed, and a visual evaluation noted that the pouch was already opened when received, it was inspected and it presents wrinkles in some areas, once the package is opened the sterility of the device could have been compromised.Visual analysis identified that the heat seal runs throughout entire length of the pouch without any breakage.The upper section of the pouch has evidence that the package was previously sealed.No other problem with the device were noted.The reported event was confirmed.Based on the provided and collected information, this device met all manufacturing requirements and no abnormalities were reported during the manufacturing process; visual assessment identified the that the pouch was already opened when received, it was inspected and it presents wrinkles in some areas.As per complaint information the issue was identified during preparation.It is most likely that handling and manipulation of the device during transport/storage could have contributed with the event, from the evidence observed on the device, it can be determined that the heat seal runs throughout entire length of the pouch without any breakage and the upper section of the pouch had evidence that the package was previously sealed.Therefore, based on the information available and the analysis performed, the investigation conclusion code for the reported event will be documented as "cause traced to transport/storage" due to problems traced to the inappropriate transport or storage of the device.A review of the manufacturing documentation for this device revealed that no anomalies or deviations related to the event occurred during manufacturing.

Brand Name
ADVANIX BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key15090661
Report Number3005099803-2022-03856
Device Sequence Number14441468
Product Code FGE
UDI-Device Identifier08714729787235
UDI-Public08714729787235
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K101314
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 09/09/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/21/2024
Device Model NumberM00534680
Device Catalogue Number3468
Device Lot Number0029085102
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/29/2022
Supplement Date Received by Manufacturer08/12/2022
Initial Report FDA Received Date07/24/2022
Supplement Report FDA Received Date09/09/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/22/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown